Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 83, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 25, 2006, 4:24 PM MDT for Sierra County, New Mexico. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2006, 4:24 PM MDT (22:24 UTC)
- Expired
- Aug 25, 2006, 6:15 PM MDT
- In force
- 111 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 147 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1592 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 252225
FFWEPZ
NMC051-260015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
424 PM MDT FRI AUG 25 2006
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL SIERRA COUNTY IN NEW MEXICO
* UNTIL 615 PM MDT
* AT 420 PM MDT...THE PUBLIC REPORTED FLASH FLOODING FROM
THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KINGSTON
AND HILLSBORO
FLOOD WATERS ARE MOVING DOWN PERCHA CREEK BETWEEN KINGSTON AND
HILLSBORO. SOME BRIDGES ALONG STATE ROAD 152 WEST OF HILLSBORO ARE
ALREADY COVERED BY WATER AND DEBRIS. THE FLOOD WATERS ARE EXPECTED TO
CROSS HIGHWAY 187/STATE ROAD 152 NEAR THE SOUTH END OF CABALLO
RESERVOIR BY 500 PM MDT.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3288 10774 3288 10754 3301 10753 3301 10782
3295 10776
$$
PARKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 2:51 PM MDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 25, 2:51 PM MDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 251 PM MDT FRI AUG 25 2006 .SYNOPSIS... A DEEP LAYER OF MOISTURE IS MOVING BACK OVER THE REGION TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THROUGH SATURDAY. LOCALLY HEAVY RAINFALL WITH SOME FLOODING IS POSSIBLE. RAIN CHANCES WILL DIMINISH ON SUNDAY...BUT WILL RETURN MONDAY AS A FRONT MOVES INTO THE AREA. THE TROPICAL MOISTURE PLUME WILL REMAIN OVER THE REGION FOR THE REMAINDER OF NEXT WEEK WITH HEAVY RAIN AND FURTHER FLOODING ALONG DRAINAGES...ARROYOS AND LOW LYING AREAS POSSIBLE. && .DISCUSSION... WEAKENING HIGH PRESSURE ALOFT AND A LARGE LOW IN THE PACIFIC NORTHWEST ARE CAUSING A SHIFT IN THE MOISTURE PLUME. SATELLITE WATER VAPOR IMAGERY INDICATES THE PLUME HAS SHIFTED BACK OVER THE STATE TODAY. WITH INCREASED MOISTURE PRESENT...SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR TONIGHT THROUGH SATURDAY NIGHT. SATELLITE IMAGERY ALSO INDICATES A WEAK DISTURBANCE JUST WEST OF EL PASO THAT WILL PROVIDE ADDITIONAL LIFT TO ENHANCE SHOWERS AND THUNDERSTORMS IN THE AREA TONIGHT. SOME OF RAIN MAY BE LOCALLY HEAVY AND COULD CAUSE FURTHER FLOODING OF PREVIOUSLY RAIN SOAKED AREAS. CONTINUED WEST FLOW AROUND THE LARGE TROUGH OVER THE ROCKIES MAY FURTHER SHIFT THE MOISTURE PLUME TO THE EAST...GIVING THE AREA A BRIEF BREAK FROM RAIN ON SUNDAY. THE RAINS WILL RETURN ON MONDAY FOR AT LEAST THE EASTERN HALF OF THE FORECAST AREA...AS THE SOUTHERLY MOIST FLOW STRENGTHENS AND A COLD FRONT PUSHES DOWN FROM THE NORTH...SETTING UP AN OVER RUNNING PATTERN. THERE IS A POTENTIAL FOR VERY HEAVY RAINFALL AND ADDITIONAL FLOODING LATE MONDAY THROUGH WEDNESDAY WITH THIS PATTERN. MODELS CONTINUE TO KEEP THE DEEP MOISTURE PLUME OVER THE STATE THROUGH FRIDAY WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN POSSIBLE. TEMPERATURES WILL LOWER SOMEWHAT OVER THE NEXT FEW DAYS DUE TO ADDITIONAL CLOUDS AND RAIN. DAY TIME HIGH TEMPERATURES WILL BE SEVERAL TO A FEW DEGREES BELOW NORMAL FOR MUCH OF NEXT WEEK. && .AVIATION...VALID 26/00Z-27/00Z MOISTURE WILL BE INCREASING OVER THE ENTIRE AREA TONIGHT AND SATURDAY. GENERALLY VFR CONDITIONS BUT INCREASING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS STARTING TONIGHT INTO SATURDAY WITH LOCAL MVFR TO IFR AREAS OF HEAVY RAIN. AFTER 03Z LOCAL AREAS SCT020 BKN-OVC035 OVC060 ABOVE GROUND. VSBY 1-3 MI +TSRA BR. MTNS FQTLY OBSCD. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 72 93 69 92 68 / 40 40 40 30 40 SIERRA BLANCA TX 67 87 58 89 63 / 40 40 40 30 40 LAS CRUCES 69 91 67 92 65 / 40 40 40 30 40 ALAMOGORDO 69 92 66 92 63 / 40 40 40 30 40 CLOUDCROFT 50 68 47 67 48 / 40 40 40 30 40 TRUTH OR CONSEQUENCES 67 90 65 91 62 / 30 40 40 30 30 SILVER CITY 61 81 58 85 57 / 40 30 30 30 30 DEMING 66 91 63 92 63 / 40 40 40 30 30 LORDSBURG 65 91 63 92 63 / 40 30 30 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... 04
Hazardous weather outlook, Aug 25, 12:05 PM MDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1205 PM MDT FRI AUG 25 2006 NMZ022>025-030>032-TXZ055-056-261815- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1205 PM MDT FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WITH MOISTURE RETURNING TO THE REGION...SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL OCCUR THIS AFTERNOON AND TONIGHT. SOME MINOR FLOODING IS POSSIBLE ALONG DRAINAGES AND ARROYOS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE MOIST PATTERN WILL CONTINUE THROUGH THURSDAY. THERE WILL SCATTERED TO NUMEROUS THUNDERSTORMS EACH DAY WITH HEAVY RAINFALL AND FURTHER FLOODING POSSIBLE. RAIN FALL AMOUNTS OF 1 TO 2 INCHES AREA WIDE WITH LOCALLY HIGHER AMOUNTS IN EXCESS OF 4 INCHES POSSIBLE. SMALL HAIL AND WIND GUSTS TO 50 MPH MAY ALSO OCCUR WITH THESE STORMS. EMERGENCY PERSONNEL SHOULD BE PREPARED TO MOBILIZE QUICKLY DURING THIS PERIOD DUE TO THE FLOOD RISK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT THE LOCAL WEATHER OFFICE IF SEVERE WEATHER OR FLOODING CONDITIONS OCCUR AT THEIR LOCATION.
In the hours before
Special weather statement, Aug 25, 3:30 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 330 PM MDT FRI AUG 25 2006 NMZ024-025-032-TXZ055-056-260615- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...MESCALERO...CLOUDCROFT... TIMBERON...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 330 PM MDT FRI AUG 25 2006 ...POTENTIAL FOR HEAVY RAIN TONIGHT THROUGH EARLY MORNING... A DEEP MOIST LAYER HAS MOVED BACK OVER THE REGION THIS AFTERNOON AND INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS. ALSO...A SMALL LOW PRESSURE TROUGH EMBEDDED WITHIN THE MOIST FLOW IS MOVING TOWARD THE AREA FROM THE WEST. WITH MOIST AND UNSTABLE CONDITIONS PRESENT...THE TROUGH WILL PROVIDE ADDITIONAL LIFT THAT COULD GENERATE HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS LATE TONIGHT AND EARLY TOMORROW MORNING FOR SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS. THERE IS A POTENTIAL OF UP TO 2 INCHES OF RAIN TONIGHT FROM THIS SYSTEM. SHOULD THE HEAVY RAIN OCCUR...EXCESSIVE RUNOFF IS LIKELY WHICH MAY CAUSE FLOODING ALONG DRAINAGES...ARROYOS AND DITCHES. LOW LYING AREAS AND ROADS...ESPECIALLY WITHIN URBAN AREAS...CAN EXPECT PONDING OF WATER THAT WILL MAKE DRIVING CONDITIONS HAZARDOUS. FLOODING POTENTIAL IS GREATER FOR AREAS PREVIOUSLY AFFECTED BY HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED STREETS OR ROADS. IF WATER RISES IN YOUR AREA...MOVE TO HIGHER GROUND. LUNDEEN
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.